Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 128, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 2, 2009, 3:32 PM CDT for Terrebonne Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2009, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 2, 2009, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:24 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 2, 3:24 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 324 PM CDT THU JUL 2 2009 .SHORT TERM... A FEW THUNDERSTORMS MANAGED TO DEVELOP IN THE COASTAL MARSHES THIS AFTERNOON WITH SOME PROPAGATION NOTED BEHIND THE OUTFLOW BOUNDARIES EMANATING NORTHWARD. THIS MAY INDUCE MORE COVERAGE THROUGH 7 PM ACROSS THE LOWER PARISHES. ISOLATED SHOWERS STARTING TO DEVELOP IN THE INTERIOR PARISHES AND PEARL RIVER COUNTY BUT THEY REMAIN SMALL AND SHORT-LIVED WHILE MOVING SOUTHEAST. MEANWHILE...TEMPERATURES ARE RUNNING 95 TO 100 ACROSS MUCH OF THE AREA THIS AFTERNOON AND SHOULD DO SO AGAIN FRIDAY AND SATURDAY. WEAK FRONTAL ZONE NORTH OF THE FORECAST AREA SHOULD SETTLE SOUTHWARD FRIDAY BUT HAVE LITTLE IMPACT ASIDE FROM POSSIBLY FOCUSING CONVECTION SOMEWHAT MORE EFFICIENTLY IF LAKE AND GULF BREEZES BECOME INVOLVED. WILL ONLY MAINTAIN 10 PERCENT POPS FOR FRIDAY THOUGH SOME UPWARD ADJUSTMENT MAY BE WARRANTED IF SOUNDINGS START SHOWING DEEPER LAYERED MOISTURE. WEST WINDS ALOFT WILL LIMIT MOISTURE DEPTH CONSIDERABLY. 24 .LONG TERM... THE OVERALL TREND SHOULD BE FOR GRADUAL DEEPENING OF TROPICAL MOISTURE OVER THE REGION TO BRING RAIN CHANCES BACK TO NORMAL DAILY 30-40 PERCENT BY MONDAY AND TUESDAY. MEANWHILE...VERY HOT TEMPERATURES AND LIMITED CONVECTIVE RELIEF SHOULD CONTINUE THROUGH SATURDAY WITH GRADUAL IMPROVEMENT DAY-TO-DAY THROUGH WEDNESDAY. 24 && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AS DRY HIGH PRESSURE LINGERS OVER THE AREA INHIBITING CONVECTION. A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS EXTREME SOUTHEAST LOUISIANA...BUT THE CHANCES OF RAIN AT ANY GIVEN LOCATION REMAIN TOO LOW TO MENTION IN THE TAF. WEST OR SOUTHWEST WINDS OF AROUND 10 KTS WILL CALM OVERNIGHT BEFORE BECOMING NORTHWEST AROUND 5 KTS IN THE MORNING AS A WEAK FRONTAL TROUGH STALLS JUST NORTH OF THE AREA. 95 && .MARINE... EXPECT WINDS TO REMAIN GENERALLY IN THE 5 TO 10 KT RANGE WITH SEAS OF 1 TO 2 FEET THROUGH THE FOURTH OF JULY HOLIDAY. AS A WEAK FRONT APPROACHES THE AREA...WIND SPEEDS WILL INCREASE SLIGHTLY WITH SEAS ALSO BUILDING IN RESPONSE. DO NOT ANTICIPATE ANY HEADLINES AT THIS TIME...BUT MARINERS SHOULD BE AWARE THAT AS THE FRONT STALLS OVER THE COASTAL WATERS...THERE WILL BE ENHANCED CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. WINDS AND SEAS WILL BE HIGHER IN THE VICINITY OF ANY THUNDERSTORMS. 95 && .PRELIMINARY POINT TEMPS/POPS... MCB 71 101 73 101 / 10 10 10 10 BTR 77 101 77 100 / 10 10 10 10 MSY 79 98 79 98 / 10 10 10 10 GPT 80 97 78 96 / 10 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24/RR 95/DM
Hazardous weather outlook, Jul 2, 11:44 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1144 AM CDT THU JUL 2 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-030500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1144 AM CDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES FROM 105 TO 110 WILL BE COMMON ACROSS THIS OUTLOOK AREA THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG LAKE OR GULF BREEZES BUT MOST OF THE AREA SHOULD REMAIN DRY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT CONDITIONS WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH HIGHS IN THE 90S TO NEAR 100 DEGREES AND HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. AN INCREASED CHANCE FOR THUNDERSTORMS IS EXPECTED MONDAY THROUGH WEDNESDAY OF NEXT WEEK AS A WEAK COLD FRONT STALLS ALONG THE GULF COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24/RR
In the hours before
Local storm report, Jul 2, 3:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL HOUMA 29.58N 90.71W
07/02/2009 E0.50 INCH TERREBONNE LA EMERGENCY MNGR
0326 PM HAIL HOUMA 29.58N 90.71W
07/02/2009 E0.88 INCH TERREBONNE LA TRAINED SPOTTER
PENNY TO NICKEL HAIL REPORTED.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:58 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 47 min |
| Jul 2, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 44 min |
| Jul 2, 5:31 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 59 min |
| Jul 2, 6:05 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 55 min |
| Jul 2, 6:19 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jul 2, 6:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| Jul 2, 6:45 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 33 min |
| Jul 2, 5:17 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 58 min |
| Jul 2, 5:27 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 43 min |
| Jul 2, 6:17 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 58 min |
| Jul 2, 6:54 PM CDT | Tornado Warning | LIX | Hancock | 22 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.